Alert archive / Montana / Wind Advisories in 2005

Wind Advisory 2, NWS Billings, MT

December 23, 2005Park County, Stillwater County, Sweet Grass County, Montana

NWS Billings, MT issued this wind advisory at Dec 23, 2005, 1:52 PM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Dec 24, 2005, 5:00 AM MST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2005, 1:52 PM MST (20:52 UTC)
In effect from
Dec 24, 2005, 5:00 AM MST
Expired
Dec 25, 2005, 5:00 PM MST
In force
36 hr
Issued by
NWS Billings, MT

Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT

The radar

The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2005-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2005-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 360 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
360 m²/s²
0-3 km storm-relative helicity
605 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBYZ 232052
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
152 PM MST FRI DEC 23 2005

.A HIGH PRESSURE OVER WYOMING WITH DEEPENING LOW PRESSURE OVER
MONTANA WILL DEEPENING...BRINGING A TIGHT PRESSURE GRADIENT TO THE
AREA SATURDAY AND SATURDAY NIGHT. THIS WILL RESULT IN STRONG AND
GUSTY WINDS NEAR LIVINGSTON AND NYE. THE WINDS WILL BE STRONGEST
LATE SATURDAY AFTERNOON AND EVENING.

MTZ065-240500-
/O.NEW.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
152 PM MST FRI DEC 23 2005

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY. WINDS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING
AND PERSIST THROUGH SATURDAY NIGHT. WINDS OF 25 TO 45 MPH WITH
GUSTS TO 60 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY
OCCUR FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER
YELLOWSTONE RIVER VALLEY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MTZ066-240500-
/O.NEW.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
152 PM MST FRI DEC 23 2005

...WIND ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY...


THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY. WINDS WILL INTENSIFY LATE TONIGHT INTO SATURDAY MORNING
AND PERSIST THROUGH SATURDAY NIGHT. WINDS OF 25 TO 45 MPH WITH
GUSTS TO 60 MPH WILL BE COMMON. THE STRONGEST WINDS WILL LIKELY
OCCUR FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING.  

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH
WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE STILLWATER RIVER
AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED
FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY
LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER
CREEK ROAD. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
8 follow-up statements
000 
WWUS75 KBYZ 240401
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
901 PM MST FRI DEC 23 2005

.HIGH PRESSURE OVER NORTHWEST WYOMING WITH DEEPENING LOW PRESSURE
OVER MONTANA WILL BRING A TIGHT PRESSURE GRADIENT TO THE AREA
SATURDAY AND SATURDAY NIGHT. THIS WILL RESULT IN STRONG AND GUSTY
SOUTHWEST WINDS NEAR LIVINGSTON AND NYE.

MTZ065-241315-
/O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
901 PM MST FRI DEC 23 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY. 

WINDS WILL INCREASE LATE TONIGHT AND SATURDAY...AND PERSIST INTO
SATURDAY NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
MPH WILL BE COMMON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.

$$

MTZ066-241315-
/O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
901 PM MST FRI DEC 23 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST
SUNDAY. 

WINDS WILL INCREASE LATE TONIGHT AND SATURDAY...AND PERSIST INTO
SATURDAY NIGHT. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60
MPH WILL BE COMMON.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE
CAUTION IN THIS AREA.

$$
000 
WWUS75 KBYZ 241108
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
408 AM MST SAT DEC 24 2005

.HIGH PRESSURE ACROSS NORTHWEST WYOMING WILL COMBINE WITH
DEEPENING LOW PRESSURE IN CENTRAL MONTANA TO BRING STRONG AND
GUSTY SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND STILLWATER
RIVER VALLEYS THROUGH TONIGHT.

MTZ065-241900-
/O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
408 AM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING...AND PERSIST
INTO TONIGHT. EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS
TO 60 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
TRAVELERS IN THIS AREA SHOULD USE CAUTION.

$$

MTZ066-241900-
/O.CON.KBYZ.WI.Y.0002.051224T1200Z-051225T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
408 AM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

SOUTHWEST WINDS WILL INCREASE EARLY THIS MORNING...AND PERSIST
INTO TONIGHT. EXPECT SUSTAINED SPEEDS OF 30 TO 45 MPH WITH GUSTS
TO 60 MPH.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE
CAUTION IN THIS AREA.

$$

JKL
000 
WWUS75 KBYZ 241630
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
930 AM MST SAT DEC 24 2005

.HIGH PRESSURE ACROSS WESTERN WYOMING WILL CONTINUE TO INTERACT WITH
LOWERING PRESSURE IN CENTRAL MONTANA TO BRING STRONG AND GUSTY
SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND STILLWATER RIVER
VALLEYS THROUGH TONIGHT.

MTZ065-250000-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
930 AM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...AND PERSIST INTO
TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60
MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION.

$$

MTZ066-250000-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
930 AM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

SOUTHWEST WINDS WILL CONTINUE TO INCREASE TODAY...AND PERSIST INTO
TONIGHT. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60
MPH CAN BE EXPECTED.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE
CAUTION IN THIS AREA.

$$
000 
WWUS75 KBYZ 242245
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
345 PM MST SAT DEC 24 2005

.A LEE TROUGH WILL CONTINUE TO DEEPEN OVER CENTRAL MONTANA
TONIGHT. THIS WILL COMBINE WITH HIGH PRESSURE LOCATED IN WESTERN
WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG THE
UPPER YELLOWSTONE AND STILLWATER RIVER VALLEYS.

MTZ065-250600-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
345 PM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT. SUSTAINED
WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION.

$$

MTZ066-250600-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051225T1200Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
345 PM MST SAT DEC 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT. SUSTAINED
WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. TRAVELERS SHOULD USE
CAUTION IN THIS AREA.

$$
000 
WWUS75 KBYZ 250431
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
931 PM MST SAT DEC 24 2005

.A TROUGH ON THE EAST SIDE OF THE ROCKIES WILL CONTINUE TO DEEPEN OVER
CENTRAL MONTANA. THIS WILL COMBINE WITH HIGH PRESSURE LOCATED IN
WESTERN WYOMING TO PRODUCE STRONG AND GUSTY SOUTHWEST WINDS ALONG
THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS.

MTZ065-251315-
/O.EXT.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
931 PM MST SAT DEC 24 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT AND INTO
CHRISTMAS DAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO
60 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION.

$$

MTZ066-251315-
/O.EXT.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
931 PM MST SAT DEC 24 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TONIGHT AND INTO
CHRISTMAS DAY. SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO
60 MPH CAN BE EXPECTED.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS
SHOULD USE CAUTION IN THIS AREA.

$$
000 
WWUS75 KBYZ 251036
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
336 AM MST SUN DEC 25 2005

.A TROUGH OF LOW PRESSURE IN CENTRAL MONTANA WILL COMBINE WITH
HIGH PRESSURE IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY
SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER
RIVER VALLEYS TODAY.

MTZ065-251900-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
336 AM MST SUN DEC 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY.
SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED. WINDS WILL BEGIN TO DIMINISH BY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION.

$$

MTZ066-251900-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
336 AM MST SUN DEC 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY.
SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED. WINDS WILL BEGIN TO DIMINISH BY THIS EVENING.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS
SHOULD USE CAUTION IN THIS AREA.

$$

JKL
000 
WWUS75 KBYZ 251600
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
900 AM MST SUN DEC 25 2005

.A TROUGH OF LOW PRESSURE IN CENTRAL MONTANA WILL COMBINE WITH
HIGH PRESSURE IN WESTERN WYOMING TO PRODUCE STRONG AND GUSTY
SOUTHWEST WINDS ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER
RIVER VALLEYS TODAY.

MTZ065-260000-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
900 AM MST SUN DEC 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE TODAY. SUSTAINED
WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED.
WINDS WILL BEGIN TO DIMINISH THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES ALONG INTERSTATE 90 NEAR LIVINGSTON.
HOLIDAY TRAVELERS IN THIS AREA SHOULD USE EXTRA CAUTION.

$$

MTZ066-260000-
/O.CON.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
900 AM MST SUN DEC 25 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TODAY.
SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE
EXPECTED. WINDS WILL BEGIN TO DIMINISH THIS EVENING.

THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE
SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST
ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. HOLIDAY TRAVELERS
SHOULD USE CAUTION IN THIS AREA.

$$
000 
WWUS75 KBYZ 260001
NPWBYZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
501 PM MST SUN DEC 25 2005


MTZ065-260115-
/O.EXP.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
LIVINGSTON AREA-
INCLUDING THE CITY OF...LIVINGSTON
501 PM MST SUN DEC 25 2005

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING BUT ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.


$$

MTZ066-260115-
/O.EXP.KBYZ.WI.Y.0002.000000T0000Z-051226T0000Z/
BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...FISHTAIL...MCLEOD
501 PM MST SUN DEC 25 2005

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING BUT ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Dec 23, 9:14 AM MST, 4 hours 38 minutes earlier.

Area forecast discussion, Dec 23, 9:14 AM MST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
914 AM MST FRI DEC 23 2005

.SHORT TERM...VALID FOR TDY AND SAT...

SHORT WAVE NOW MOVING THROUGH THE EASTERN PORTION OF THE
STATE...BRINGING WIND AND RAIN. BOOSTED POPS IN THE EAST SINCE IT
LOOKS LIKE COVERAGE IS FAIRLY WIDESPREAD. PARTIAL CLEARING IS
TAKING PLACE IN THE WESTERN ZONES...ON THE BACK SIDE OF THE SHORT
WAVE. THIS CLEARING SHOULD WORK EAST THROUGH THE DAY...BUT EXPECT
SOME SHOWERS TO LINGER IN THE EAST MOST OF THE DAY. THE STRONGEST
WINDS ASSOCIATED WITH THE SHORT WAVE HAVE HEADED SOUTHEAST OF THE
AREA...BUT THE MID LEVEL FLOW WILL BE STRONG ENOUGH AND SURFACE
GRADIENT WILL BE TIGHT ENOUGH TO KEEP GUSTY WINDS GOING THROUGH
THE DAY.  WIND ADVISORY FOR LIVINGSTON AND NYE AREA LOOKS MARGINAL
TODAY.  WILL KEEP IT GOING FOR NOW SINCE BETTER MIXING THIS
AFTERNOON COULD RESULT IN SOME STRONG WIND GUSTS. WILL KEEP AN EYE
ON IT EARLY THIS AFTERNOON AND DROP THE HIGHLIGHT IF IT DOES NOT
LOOK LIKE IT WILL MATERIALIZE. MOORE

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

GOOD AGREEMENT CONTINUES BETWEEN THE MODELS FOR THE EXTENDED
PERIOD. GFS HAS ALSO SHOWN GOOD RUN-TO-RUN CONSISTENCY. WARM
AND DRY WEATHER WILL PREVAIL OVER MUCH OF THE AREA THROUGH WED AS
WEAK UPPER RIDGING AND ZONAL FLOW DOMINATE THE AREA. WEAK
SHORTWAVES WILL MOVE THROUGH THIS FLOW BRINGING THE CHANCE OF
MAINLY MOUNTAIN PRECIP. POPS WERE IN GOOD SHAPE. RAISED MAX
TEMPERATURES SUN THROUGH TUE BASED ON DOWNSLOPE FLOW AND PROGGED
850 TEMPS. SUN WILL BE THE WARMEST OF THE FOUR DAYS AS 850 MB
TEMPS FORECAST TO BE BETWEEN +5 AND +10 DEGREES C.

MODELS CONTINUED TO BRING A FAIRLY DEEP UPPER TROUGH ACROSS THE
AREA ON THU AND HAD A DEEP MOIST NW FLOW OVER THE REGION FOR FRI.
POPS LOOKED REASONABLE FOR THU. ON FRI...WENT WITH CLIMO POPS
ACROSS THE AREA. TEMPS WILL BE ABOVE NORMAL FOR THE END OF THE
WEEK. ARTHUR

&&

.AVIATION...

GUSTY WINDS WILL BE THE MAIN CONCERN TODAY. STRONG SOUTHWEST
WINDS WILL CONTINUE NEAR LIVINGSTON AND ALONG THE FOOTHILLS OF
THE BEARTOOTH/ABSAROKA MOUNTAINS TODAY...WHILE STRONG WEST TO
NORTHWEST WINDS WILL BE PRESENT FROM AROUND BILLINGS EAST TO THE
STATE LINE WITH THE DAKOTAS. VFR CONDITIONS ARE EXPECTED TO
PREVAIL ACROSS THE AREA. CARPENTER

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SAT     SUN     MON     TUE     WED     THU
-------------------------------------------------------
BIL 056 033/050 039/056 039/049 032/045 032/045 032/042
    0/N 00/N    00/B    00/B    02/W    00/B    03/R
LVM 051 036/050 040/056 040/048 036/046 035/045 035/042
    1/N 01/M    00/N    00/B    12/W    22/W    24/R
HDN 057 031/048 030/054 030/049 026/044 026/045 028/042
    2/W 00/B    00/B    00/B    02/W    00/B    03/R
MLS 049 029/045 028/053 030/047 024/043 024/042 022/040
    4/W 00/B    00/B    00/B    01/E    00/B    02/S
4BQ 053 028/044 027/055 030/048 022/043 022/043 024/040
    4/W 00/B    00/B    00/B    02/J    00/B    03/R
BHK 047 026/042 027/052 028/045 024/041 023/040 021/040
    4/W 20/B    00/B    00/B    01/E    00/B    02/R
SHR 054 029/049 029/057 032/049 025/045 023/044 026/041
    3/W 00/B    00/B    00/B    02/W    00/B    02/R

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
      ZONES 65-66.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Dec 23, 5:29 AM MST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
529 AM MST FRI DEC 23 2005

MTZ065-066-240030-
LIVINGSTON AREA-BEARTOOTH FOOTHILLS-
INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD
529 AM MST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MONTANA.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   GTFNPWBYZ  /WWUS75 KBYZ/

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST TO WEST WINDS WILL AFFECT THE ADVISORY AREAS
THROUGH THIS AFTERNOON. PLEASE SEE GTFNPWBYZ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ028>042-056>058-063-064-067-068-WYZ098-099-240030-
SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER-
FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER-
SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK-
NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS-
NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY-
ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS-
INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM...
COLSTRIP...FORSYTH...MILES CITY...BAKER...COLUMBUS...ABSAROKEE...
BILLINGS...BROADUS...EKALAKA...PRYOR...LODGE GRASS...BRIDGER...
JOLIET...CLYDE PARK...WILSALL...BIG TIMBER...RYEGATE...LAVINA...
RED LODGE...HARDIN...CROW AGENCY...LAME DEER...JUDITH GAP...
EMIGRANT...COOKE CITY...BURGESS JCT...SHERIDAN
529 AM MST FRI DEC 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH
CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

JKL

In the hours before

Local storm report, Dec 23, 9:48 AM MST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
948 AM MST FRI DEC 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 AM     NON-TSTM WND GST 7 SW SHERIDAN           44.72N 107.06W
12/23/2005  66 MPH           SHERIDAN           WY   TRAINED SPOTTER

&&

SOLUM
Local storm report, Dec 23, 10:22 AM MST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1022 AM MST FRI DEC 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST NYE                     45.45N 109.82W
12/23/2005  63 MPH           STILLWATER         MT   CO-OP OBSERVER

&&

SOLUM
Local storm report, Dec 23, 10:49 AM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
1049 AM MST FRI DEC 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     NON-TSTM WND GST 14 S ROUNDUP            46.25N 108.54W
12/23/2005  58 MPH           MUSSELSHELL        MT   DEPT OF HIGHWAYS

            BULL MOUNTAIN DOT SITE

&&

SOLUM

Nearby

Wind Advisories in Montana, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.